Dear ithigan: When the bleeding is brisk and heavy the blood flows quickly out of the uterus and vagina. When the bleeding is scant and slower it has a much longer time to be exposed to the oxygen in the air. This exposure will turn the blood color brownish. Think about a piece of meat which has been exposed to air for a while. The outside will be dark brown/gray. Yet when you cut into the meat, and expose an area which has not been in contact with the air, the color will be red.
The synthetic progesterone in birth control pills (BCPs) creates a thinner lining inside the uterus. This creates a decreased amount of flow. This more scant flow will appear as a dark brown color, and thick consistency.
In terms of the texture, when we send such specimens to the lab, the report returns as: white blood cells, red blood cells, fibrin, and other components of uterine lining tissue. It can look different as it is more solid that the liver-like consistence of blood clots. Many women worry that this is linked to a missed miscarriage, but that is not the usual explanation. If this is a concern to you than a sensitive pregnancy test can be done.
When there is an egg-white type discharge it is usually a result of estrogen levels stimulating the glands in the cervix to make those thicker secretions. On BCPs you are not ovulating (common time to see an estrogen spike which is linked to "fertile mucus"). In your specific case it may be tied to estrogen levels while on BCPs. Being heavy set can also increase blood estrogen levels somewhat.
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.